To the Editor.—
The first three reported cases of clindamycin-associated colitis in this country were reported in The Journal in March 1973 (223:1379, 1973). Recently, three more cases were reported (Mayo Clin Proc 49:240, 1974). The purpose of this letter is to describe a patient who developed persistent colitis following an 18-day course of clindamycin prescribed for facial acne.
Report of a Case.—
A 17-year-old girl was seen on Feb 5, 1973, with complaints of frequent loose, mucus-containing stools, lower abdominal cramps, fever, and 4.5-kg (10-lb) weight loss. These symptoms began about Jan 2, 1973, at the conclusion of a course of clindamycin (150 mg three times a day) administered from Dec 15, 1972, to Jan 2, 1973, for facial acne.Four stool examinations done in early February were negative for ova and parasites. Because of the patient's residence in Brazil from 1967 to 1969 and her possible exposure to schistosomiasis, a